MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed in an unknown patient for an unspecified procedure.As reported, the hub broke off of the device a day after the procedure.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions and quality control, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One 12.0 fr ult device was returned in used condition.Biological matter was present throughout the device.The hub was found to be separated from the tubing.There was a slight indentation on the flare from the inner lumen to the end of the flare.No other damage was observed on the tubing or hub cap.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found one relevant nonconformance in the complaint lot for too many threads on the proximal end, in which four products were scrapped.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8902360
Report Number1820334-2019-02032
Device Sequence Number2206771
Product Code GBO
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)220509(10)9728075
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Device Lot Number9728075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1